Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 35, NWS Newport/Morehead City, NC

June 25, 2012Dare County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 25, 2012, 6:55 PM EDT for Dare County, North Carolina. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2012, 6:55 PM EDT (22:55 UTC)
Expired
Jun 25, 2012, 8:00 PM EDT
In force
65 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

County Dare County, NC

The radar

The Norfolk radar (KAKQ), 165 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 7:06 PM EDTMARINE TSTM WIND 39E Duck, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 5:34 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 860 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
860 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
748 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

344 
WUUS52 KMHX 252255
SVRMHX
NCC055-260000-
/O.NEW.KMHX.SV.W.0035.120625T2255Z-120626T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
655 PM EDT MON JUN 25 2012

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN OUTER BANKS DARE COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 800 PM EDT

* AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES NORTH OF SANDERLING...OR 6 MILES
  NORTHEAST OF GRANDY...MOVING SOUTH AT 15 MPH. QUARTER SIZED HAIL
  AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SANDERLING...
  DUCK...
  SOUTHERN SHORES...
  KITTY HAWK...
  COLINGTON...KILL DEVIL HILLS...
  NAGS HEAD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

MOST LIGHTNING STRIKES ENTER THE HOME THROUGH UTILITIES. AVOID USING
ANY DEVICES PLUGGED INTO A WALL INCLUDING CORDED PHONES...COMPUTERS
AND APPLIANCES. ALSO AVOID COMING IN CONTACT WITH RUNNING WATER FROM
SINKS...SHOWERS AND TUBS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3622 7576 3578 7553 3576 7560 3581 7561
      3584 7559 3583 7561 3580 7562 3583 7568
      3587 7567 3594 7573 3595 7569 3590 7563
      3592 7562 3599 7569 3600 7574 3604 7572
      3604 7575 3619 7577 3623 7581
TIME...MOT...LOC 2255Z 346DEG 33KT 3627 7579

$$

11
1 follow-up statement
670 
WWUS52 KMHX 252329
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
729 PM EDT MON JUN 25 2012

NCC055-260000-
/O.CON.KMHX.SV.W.0035.000000T0000Z-120626T0000Z/
OUTER BANKS DARE NC-
729 PM EDT MON JUN 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHERN OUTER BANKS DARE COUNTY...

AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR SOUTHERN
SHORES...OR 10 MILES NORTH OF KILL DEVIL HILLS...MOVING SOUTH AT 
10 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... COLINGTON...NAGS
HEAD...WHALEBONE...MANTEO...WANCHESE AND BODIE ISLAND LIGHTHOUSE.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR EASTERN NORTH CAROLINA.

LAT...LON 3615 7572 3578 7553 3576 7560 3581 7561
      3584 7559 3583 7561 3580 7562 3583 7568
      3587 7567 3594 7573 3595 7569 3590 7563
      3592 7562 3599 7569 3600 7574 3604 7572
      3604 7575 3614 7576
TIME...MOT...LOC 2329Z 346DEG 33KT 3606 7570

$$

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:08 PM EDT, 47 minutes earlier.

Area forecast discussion, Jun 25, 6:08 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
608 PM EDT MON JUN 25 2012

.SYNOPSIS...
A FRONT WILL MOVE INTO THE AREA TONIGHT AND CROSS THE AREA BY
TUESDAY MORNING. HIGH PRESSURE WILL BUILD OVER THE AREA AND LINGER
THROUGH THE WEEK AND INTO THE WEEKEND.

&&

.NEAR TERM /TONIGHT/...
AS OF 615 PM MON...A SVR TSTM WATCH HAS BEEN ISSUED FOR MOST OF
EASTERN NC THROUGH LATE TONIGHT. LATEST RADAR IMAGERY SHOWS STRONG
LINE OF THUNDERSTORMS OVER SE VA MOVING SSE INTO NE NC...THIS LINE
WILL LIKELY CONTINUE TO PUSH SWARD OVER THE NEXT SEVERAL HOURS.
THIS CONVECTION HAS A HISTORY OF PRODUCING DAMAGING WINDS AND
LARGE HAIL...AT THIS TIME THINK AREAS ALONG AND N OF HWY 264 HAVE
THE BEST CHANCES FOR SVR POTENTIAL...WHICH CORRESPONDS WELL TO
AREA OF BETTER INSTABILITY AND INCREASED SHEAR. A COLD FRONT TO
THE NORTH AND WEST WILL MOVE INTO EASTERN NORTH CAROLINA AFTER
SUNSET AND MOVE THROUGH THE AREA DURING THE NIGHTTIME HOURS. NOT
TOO MUCH SHEAR INDICATED ON FORECAST SOUNDINGS BUT COULD SEE SOME
STRONG WINDS WITH STORMS. WILL SEE AN INCREASE IN COVERAGE AFTER
SUNSET AS THE FRONT APPROACHES. FRONT WILL MOVE THROUGH OVERNIGHT
INTO EARLY TUESDAY MORNING...WITH SKIES SLOWLY CLEARING AS DRIER
AIR WORKS IN BEHIND THE BOUNDARY.

&&

.SHORT TERM /TUESDAY/...
AS OF 245 PM MON...FRONT WILL MOVE OFFSHORE SHORTLY AFTER SUNRISE
TUESDAY. NICE NORTHERLY FLOW BEHIND THE FRONT ON TUESDAY WILL KEEP
CONDITIONS DRY AND TEMPERATURES IN THE LOWER 80S. A SURFACE LOW
MAY FORM ON THE FRONT WHICH WILL INCREASE WIND SPEEDS...ESPECIALLY
NEAR THE COAST.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
A COOLER AND DRIER AIRMASS BUILDS INTO THE AREA BEHIND A COLD
FRONT TUESDAY NIGHT AS HIGH PRESSURE BUILDS INTO THE AREA FROM THE
NW THRU WED. TUE NIGHT WILL BE MAINLY CLEAR AND WITH LIGHT WINDS
AND DRY AIR IN PLACE. GOOD RADIATIONAL COOLING WILL RESULT WITH
COOL OVERNIGHT LOWS IN THE MIDDLE TO UPPER 50S INLAND WITH 60S AT
THE COAST. MAINLY PCPN FREE THROUGH THE REMAINDER OF THE WEEK BUT
TEMPS AND HUMIDITY WILL BE INCREASING AS STRONG UPPER RIDGE BUILDS
EAST. HIGHS ON WEDNESDAY WILL BE NEAR NORMAL FOR EARLY SUMMER
     MAINLY MID TO UPPER 80S WITH LOW 80S AT THE COAST. HOWEVER
SHARPLY RISING LOW LEVEL THICKNESSES WILL LEAD TO TEMPS INTO THE
LOW 90 THU AND INTO THE UPPER 90S BY FRIDAY INLAND. WHEN FACTORING
IN DEW POINTS AROUND 70...HEAT INDICES MAY REACH NEAR HEAT
ADVISORY CRITERIA (105F) FRI...AND POSSIBLY INTO SAT.

THE WEEKEND AND BEYOND FORECAST WILL BE DEPENDANT ON EVENTUAL TRACK
OF DEBBY. THE OFFICIAL NHC FORECAST NOW HAS DEBBY VERY SLOWLY
CROSSING NORTH FLORIDA DURING THE REMAINING WORKWEEK AND NOT
EMERGING OFF THE NE FLORIDA COAST UNTIL EARLY IN THE WEEKEND. 12Z
GFS HAS ALSO SLOWED THE STORM DOWN QUITE A BIT. ONCE CLEARING THE
FLORIDA COAST THE LATEST GUIDANCE SUGGESTS DEBBY ACCELERATING OFF TO
THE NE INTO THE WEST ATLANTIC EARLY NEXT WEEK. MODEL TRENDS WILL
OBVIOUSLY NEED TO BE MONITORED CLOSELY FOR ANY SPECIFIC IMPACTS FOR
EASTERN NC. FOR NOW IT APPEARS THE UPPER RIDGE WILL BEGIN TO BREAK
DOWN AS THE WESTERLIES DIP DOWN SOUTH OVER THE MID ATLC STATES
DURING HE WEEKEND. THIS WUD NOT ONLY KEEP DEBBY MOVING OUT INTO
THE OPEN ATLANTIC BUT ALSO HELP INCREASE PCPN CHANCES AND DECREASE
TEMPERATURES SUNDAY INTO MONDAY. WILL HOLD POPS AT SLIGHT CHC FOR
NOW GIVEN THE POTENTIAL MODEL/FCST ERROR.

&&

.AVIATION /22Z MONDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH WEDNESDAY/...
AS OF 615 PM MON...STRONG LINE OF SHOWERS AND THUNDERSTORMS OVER
NE NC WILL CONTINUE TO PUSH S OVER THE NEXT SEVERAL HOURS. STRONG
TO SVR TSTMS WILL BE POSSIBLE...MAINLY FOR PGV. HAVE VCTS IN
TAFS...HOWEVER MAY HAVE MVFR IN ANY STORMS THAT MOVE OVER TAF
SITES. WIND WILL PICK UP AHEAD OF THE FRONT...BUT SHOW DROP OFF
AGAIN TO AROUND 10 KNOTS BEHIND FRONTAL PASSAGE BY SUNRISE. DRY
NORTHERLY FLOW OVER AREA BEHIND FRONT FOR VFR CONDITIONS
WEDNESDAY.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
EXPECTING A MAINLY VFR FORECAST THROUGH THE PERIOD AS HIGH PRESSURE
SURFACE AND EVENTUALLY ALOFT PRODUCE DRY CONDITIONS ACROSS EASTERN
NC. MAY BEGIN TO SEE CHANCES FOR LATE NIGHT FOG/STRATUS INCREASE AS
DEW POINTS CREEP UP FRI/SAT.

&&

.MARINE...
SHORT TERM /THROUGH TUESDAY/...
AS OF 615 PM MON...ONLY SIG CHANGE TO HEADLINES WAS TO UPGRADE
ALBEMARLE SOUND TO SCA. LATEST OBS SHOW S/SW WINDS 15-25KT...AND
SEAS CONTINUING TO BUILD OVER THE SOUTHERN WATERS. SOUTHWEST FLOW
WILL CONTINUE TO INCREASE DURING THE EVENING AHEAD OF AN APPROACHING
FRONTAL SYSTEM. MODELS IN AGREEMENT THAT A WAVE WILL FORM ON THE
FRONT...WHICH WILL INCREASE THE GRADIENT AGAIN BEHIND THE
FRONT...WITH WINDS OVER ALL THE COASTAL WATERS AND THE PAMLICO
SOUND INCREASING BACK INTO THE SCA RANGE FOR THE REMAINDER OF THE
DAY.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
LONG TERM MARINE FORECAST WILL BE HIGHLY DEPENDENT ON EVENTUAL
TRACK OF DEBBY AND ASSOCIATED GRADIENTS ACROSS THE WATERS. WITH
THE LATEST NHC FORECAST KEEPING DEBBY WELL SOUTH OF THE AREA THRU
SAT...IMPACTS ON MARINE FORECAST EXPECTED TO BE MINIMAL.

SCA CONDITIONS FOR SEAS MAY BE ONGOING INTO TUESDAY EVENING BUT
HIGHER SEAS SHUD PUSH OFFSHORE AS NORTH WINDS BECOME MORE NW WITH
WEAK TROF PASSAGE TUE NIGHT. NW WINDS BECOME WEST THEN SW AT LIGHT
TO MODERATE SPEEDS ON WEDNESDAY. SW WINDS WILL BE INCREASE AS
GRADIENT BETWEEN OFFSHORE HIGH PRES AND INLAND THERMAL TROF
STRENGTHENS. EXPECT MARGINAL SMALL CRAFT ADVISORY CONDITIONS TO
DEVELOP BY FRIDAY AND POSSIBLY CONTINUING INTO SATURDAY IN THE
PERSISTANT SW FLOW.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EDT TUESDAY FOR AMZ135.
     SMALL CRAFT ADVISORY UNTIL NOON EDT TUESDAY FOR AMZ130.
     SMALL CRAFT ADVISORY UNTIL 10 PM EDT TUESDAY FOR AMZ154-156-
     158.
     SMALL CRAFT ADVISORY UNTIL 10 PM EDT TUESDAY FOR AMZ150-152.

&&

SYNOPSIS...CGG
NEAR TERM...CGG/CQD
SHORT TERM...CGG
LONG TERM...BTC
AVIATION...CGG/BTC/CQD
MARINE...CGG/BTC/CQD
Hazardous weather outlook, Jun 25, 5:45 PM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
545 PM EDT MON JUN 25 2012

NCZ029-044>047-079>081-091>094-262145-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-LENOIR-JONES-CRAVEN-PAMLICO-
545 PM EDT MON JUN 25 2012

...SEVERE THUNDERSTORM WATCH 429 IN EFFECT UNTIL 1 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A COLD FRONT WILL APPROACH THE AREA FROM THE NORTH TONIGHT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP...WITH A FEW STORMS CAPABLE
OF BECOMING STRONG TO SEVERE...ESPECIALLY NORTH OF HIGHWAY 264.
THE PRIMARY THREATS WILL BE DAMAGING WINDS...HAIL AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-104-262145-
OUTER BANKS DARE-OUTER BANKS HYDE-
545 PM EDT MON JUN 25 2012

...SEVERE THUNDERSTORM WATCH 429 IN EFFECT UNTIL 1 AM EDT TUESDAY...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.
   SEVERE THUNDERSTORM WATCH.

A COLD FRONT WILL APPROACH THE AREA FROM THE NORTH TONIGHT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP...WITH A FEW STORMS CAPABLE
OF BECOMING STRONG TO SEVERE...ESPECIALLY NORTH OF HIGHWAY 264.
THE PRIMARY THREATS WILL BE DAMAGING WINDS...HAIL AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ090-262145-
DUPLIN-
545 PM EDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

A COLD FRONT WILL APPROACH THE AREA FROM THE NORTH TONIGHT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP...WITH A FEW STORMS CAPABLE
OF BECOMING STRONG TO SEVERE...ESPECIALLY NORTH OF HIGHWAY 264.
THE PRIMARY THREATS WILL BE DAMAGING WINDS...HAIL AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-262145-
CARTERET-
545 PM EDT MON JUN 25 2012

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

A COLD FRONT WILL APPROACH THE AREA FROM THE NORTH TONIGHT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP...WITH A FEW STORMS CAPABLE
OF BECOMING STRONG TO SEVERE...ESPECIALLY NORTH OF HIGHWAY 264.
THE PRIMARY THREATS WILL BE DAMAGING WINDS...HAIL AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ098-262145-
ONSLOW-
545 PM EDT MON JUN 25 2012

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

A COLD FRONT WILL APPROACH THE AREA FROM THE NORTH TONIGHT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP...WITH A FEW STORMS CAPABLE
OF BECOMING STRONG TO SEVERE...ESPECIALLY NORTH OF HIGHWAY 264.
THE PRIMARY THREATS WILL BE DAMAGING WINDS...HAIL AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 3:48 AM EDTSmall Craft AdvisoryMHX42 hr
Jun 25, 6:47 PM EDTSpecial Marine WarningMHX88 min
Jun 25, 7:26 PM EDTSpecial Marine WarningMHX64 min
Jun 25, 7:35 PM EDTSpecial Weather StatementMHXDare, Tyrrell, Washington55 min
Jun 25, 7:49 PM EDTSevere Thunderstorm WarningMHXDare, Martin, Tyrrell, Washington71 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.